Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Jan 24, 2014, 2:12 AM CST for Jim Hogg County, Zapata County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2014, 2:12 AM CST (08:12 UTC)
- Expired
- Jan 24, 2014, 7:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 164 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS74 KBRO 240812 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 212 AM CST FRI JAN 24 2014 ...FREEZING TEMPERATURES THIS MORNING FOR UPPER VALLEY... .A VERY COLD AIR MASS OF ARCTIC ORIGIN IS SETTLING ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS THIS MORNING. THIS WILL SUPPORT A FEW HOURS OF FREEZING TEMPERATURES ACROSS THE BRUSH COUNTRY AND RANCH LANDS...ESPECIALLY ACROSS JIM HOGG AND ZAPATA COUNTIES. MORE FREEZING TEMPERATURES WILL BE POSSIBLE FRIDAY NIGHT. TXZ248-249-241300- /O.NEW.KBRO.FZ.W.0004.140124T0812Z-140124T1300Z/ /O.NEW.KBRO.FZ.A.0004.140125T0800Z-140125T1200Z/ ZAPATA-JIM HOGG- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE 212 AM CST FRI JAN 24 2014 ...FREEZE WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING... ...FREEZE WATCH IN EFFECT LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT LATE TONIGHT. * TEMPERATURE...LOWER 30S. * TIMING...FROM AROUND 2 AM THROUGH 7 AM. * IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS. && $$ TXZ250-251-254-241300- /O.NEW.KBRO.FZ.A.0004.140125T0800Z-140125T1200Z/ BROOKS-KENEDY-INLAND WILLACY- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RAYMONDVILLE 212 AM CST FRI JAN 24 2014 ...FREEZE WATCH IN EFFECT LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT LATE TONIGHT. * TEMPERATURE...LOWER 30S. * TIMING...FROM AROUND 2 AM THROUGH 7 AM. * IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 23, 11:46 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 23, 11:46 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1146 PM CST THU JAN 23 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...IFR TAFS PROBABLE THROUGH THE DAY AS A WEDGE OF COLD
ARCTIC SOURCE AIR SATURATES THE BOUNDARY LAYER. STRONG AND GUSTY
NORTHWEST TO NORTH WINDS WILL EASE TO MODERATE FOR EARLY MORNING
AIR ACTIVITY...BUT SOME GUSTS TO 25 KTS WILL CONTINUE ESPECIALLY
NEAR THE COAST. A CHANCE OF LIGHT RAIN WILL CONTINUE DURING THE
DAY AS WELL AND AS WINDS DECREASE REDUCED VISIBILITY ISSUES COULD
DEVELOP DUE TO FOG...THOUGH CEILINGS SHOULD STILL BE THE LIMITING
FACTOR OVERALL.
&&
.PREV DISCUSSION... /ISSUED 512 PM CST THU JAN 23 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...RADAR IMAGERY AND SURFACE OBSERVATIONS INDICATE THAT
THE MUCH-ADVERTISED ARCTIC COLD FRONT IS ALONG A SARITA TO FALCON
DAM LINE...AND PLUNGING RAPIDLY TO THE SOUTH AND SOUTHEAST. THE
TIMING OF THE FRONT HAS BEEN BUILT INTO THE CURRENT TAFS...WITH A
TEMPO INSERTED UNTIL THE FRONTAL PASSAGE FOR LIGHT RAIN DUE TO
CURRENT RADAR TRENDS. POOR AVIATION CONDITIONS ARE LIKELY LATE
TONIGHT THROUGH TOMORROW DUE TO LOW CEILINGS AND LIGHT RAINFALL.
FROZEN PRECIPITATION IS NOT EXPECTED TO AFFECT THE THREE MAJOR
AERODROMES OF THE RIO GRANDE VALLEY.
PREV DISCUSSION... /ISSUED 209 PM CST THU JAN 23 2014/
.WINTER WEATHER ADVISORY IN EFFECT FOR NORTHERN RANCH LANDS TONIGHT...
SHORT TERM /NOW THROUGH FRIDAY NIGHT/...SOUTHERLY WINDS WILL
PREVAIL THROUGH THE AFTERNOON SHIFTING NORTHEAST AND INCREASING
THROUGH THE NIGHT WITH THE APPROACH OF THE ARCTIC COLD FRONT
ACROSS THE CWA. EXPECT THIS FRONT TO MOVE THROUGH THE NORTHERN
RANCH BY 00Z AND TOWARDS THE MIDDLE AND LOWER VALLEY BY 03Z. THE
COLDER AIR BEHIND THIS FRONT WILL QUICKLY LOWER TEMPERATURES
ACROSS THE AREA WITH NEAR FREEZING TEMPERATURES OVER THE NORTHERN
COUNTIES AND IN THE MID TO UPPER 30S ACROSS THE RIO GRANDE. CLOUD
DECK WILL BEGIN TO LOWER AS THE FRONT MOVES THROUGH DEVELOPING
STRATIFORM TYPE RAIN ACROSS THE AREA. THE INCREASE IN COVERAGE
WILL CONTINUE THROUGH THE NIGHT INTO FRIDAY MORNING. TEMPERATURES
NEAR FREEZING OVER THE NORTHERN COUNTIES OF ZAPATA...JIM HOGG AND
BROOKS COULD SEE A MIX OF RAIN AND SLEET WHICH COULD CREATE
DIFFICULT CONDITIONS OVER BRIDGES AND OVERPASSES. A WINTER WEATHER
ADVISORY HAS BEEN ISSUED FOR THE THREE NORTHERN COUNTIES IN
ADDITION TO THE WIND CHILL ADVISORY THAT WAS ALREADY IN PLACE.
THIS RAINFALL SHOULD DIMINISH BY 15Z OVER THE WESTERN PORTION WITH
TEMPERATURES GRADUALLY INCREASING JUST A FEW DEGREES THROUGH OUT
THE DAY. THE HIGH TEMPERATURES SHOULD REACH THE MID 30S OVER THE
NORTHERN COUNTIES WHILE THE LOWER VALLEY CAN SEE TEMPERATURES IN
THE 40S. THIS WILL FEEL EVEN COLDER WITH WIND CHILL VALUES OF MID
TO LOW 20S.
LONG TERM /SATURDAY THROUGH THURSDAY/...500MB TROUGH ACROSS THE
EASTERN UNITED STATES SATURDAY WILL REMAINED ANCHORED ACROSS THE
NORTHEAST U.S. SUNDAY INTO MONDAY ALLOWING ANOTHER SURGE OF ARCTIC
AIR TO SPILL INTO THE CENTRAL AND EASTERN U.S. MONDAY INTO
TUESDAY. BEFORE THE COLD FRONT MOVES THROUGH THE CWA MON
AFTERNOON...LOW PRESSURE ACROSS THE WESTERN GULF OF MEXICO
SATURDAY WILL MOVE EASTWARD ALLOWING AN ONSHORE FLOW TO RETURN
SUNDAY AND WARMER TEMPERATURES SATURDAY THROUGH MONDAY BEFORE
TEMPERATURES FALL AGAIN MON NIGHT INTO TUESDAY. A SLIGHT CHANCE OF
RAIN WILL LINGER ACROSS THE COASTAL SECTIONS EARLY SATURDAY BEFORE
THE SURFACE LOW ACROSS THE WESTERN GULF MOVES AWAY. WILL HAVE TO
WAIT UNTIL MON NIGHT FOR RAIN CHANCES TO RETURN AS OVERRUNNING
DEVELOPS WITH FRONTAL PASSAGE MONDAY. WILL MENTION A CHANCE OF
RAIN MON NIGHT INTO TUESDAY AND A SLIGHT CHANCE OF RAIN TUES NIGHT
INTO WEDNESDAY BEFORE THE SURFACE RIDGE MOVES EASTWARD ALLOWING AN
ONSHORE FLOW TO RETURN TOWARDS THE END OF THE FORECAST PERIOD.
MARINE...
NOW THROUGH FRIDAY NIGHT...SEAS WILL QUICKLY BUILD BEHIND
THE FRONT WITH GALE FORCE WINDS EXPECTED THROUGH THE FRIDAY. THIS
FRONT WILL BUILD SEAS BETWEEN 6 TO 10 AND UP TO 12 FEET BY THE END
OF THE SHORT TERM. LIGHT RAIN WILL INCREASE AS COASTAL TROUGH
DEVELOPS OVER THE COASTAL WATERS TOMORROW WITH REALLY COLD
TEMPERATURES EXPECTED THROUGH THE END OF THE SHORT TERM.
SATURDAY THROUGH TUESDAY...MODERATE NORTH WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS SATURDAY AS LOW PRESSURE ACROSS THE
WESTERN GULF OF MEXICO CONTINUES TO PROVIDE A RELATIVELY STRONG
PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. WINDS SHOULD
DIMINISH SAT NIGHT INTO SUNDAY AND VEER TO THE SOUTH AS SURFACE
RIDGE ACROSS THE CWA MOVES EASTWARD. LIGHT TO MODERATE SOUTH
WINDS WILL DEVELOP SUN NIGHT BEFORE A STRONG COLD FRONT MOVES
THROUGH THE COASTAL WATERS MONDAY AFTERNOON. WINDS WILL SHIFT TO
THE NORTH AND NORTHEAST AND INCREASE MON NIGHT INTO TUESDAY. SMALL
CRAFT ADVISORIES WILL BE NEEDED FOR THE OFFSHORE WATERS MON NIGHT
INTO TUESDAY AS A RESULT WITH GUSTS TO NEAR GALE FORCE POSSIBLE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY FROM 3 AM TO NOON CST FRIDAY FOR
TXZ248>250.
WIND CHILL ADVISORY UNTIL 3 PM CST FRIDAY FOR TXZ248>257.
GM...GALE WARNING UNTIL 9 AM CST FRIDAY FOR GMZ130-132-135-150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/55Hazardous weather outlook, Jan 23, 4:10 PM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 PM CST THU JAN 23 2014 TXZ248>257-241200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 410 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FROM MIDNIGHT TONIGHT UNTIL 3 PM CST FRIDAY. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ZAPATA...JIM HOGG...AND BROOKS COUNTY FROM 3 AM CST TO NOON CST FRIDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES FRIDAY AND SATURDAY...AND AGAIN MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... RESIDENTS IN ZAPATA...JIM HOGG...AND BROOKS COUNTY SHOULD REPORT ANY OBSERVATIONS OF FREEZING PRECIPITATION TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-241200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 410 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A GALE WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE FROM 6 PM CST TONIGHT UNTIL 9 AM CST FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS FROM 9 AM CST FRIDAY THROUGH SATURDAY MORNING...AND AGAIN MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:12 AM CST | Freeze Watch | BRO | Brooks, Jim Hogg, Kenedy, Willacy, Zapata | 13 hr |
| Jan 24, 3:09 AM CST | Small Craft Advisory for Winds | BRO | 12 hr | |
| Jan 24, 7:46 AM CST | Freeze Warning | BRO | Jim Hogg, Zapata | 4 hr |
| Jan 24, 7:46 AM CST | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 4 hr |
| Jan 24, 9:39 AM CST | Gale Warning | BRO | 5 hr | |
| Jan 24, 9:39 AM CST | Small Craft Advisory | BRO | 14 hr | |
| Jan 24, 12:38 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 9 hr |
| Jan 24, 2:42 PM CST | Freeze Warning | BRO | Brooks, Jim Hogg, Kenedy, Starr, Zapata | 18 hr |
| Jan 24, 3:44 PM CST | Small Craft Advisory for Winds | BRO | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.